Alert archive / Indiana / Flash Flood Warnings in 2002
Flash Flood Warning 3, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jun 25, 2002, 5:55 PM EST for Benton County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2002, 5:55 PM EST (22:55 UTC)
- Expired
- Jun 25, 2002, 9:00 PM EST
- In force
- 3 hr
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
County Benton County, IN
The radar
The Chicago radar (KLOT), 126 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 998 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLOT 252255 FFWCHI INC007-260200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHICAGO IL 556 PM EST TUE JUN 25 2002 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * FLASH FLOOD WARNING FOR... BENTON COUNTY IN NORTHWEST INDIANA * UNTIL 900 PM EST * A TRAINED WEATHER SPOTTER REPORTED 2 INCHES OF RAIN HAD ALREADY FALLEN IN NORTHWEST BENTON COUNTY. THE STORMS ASSOCIATED WITH THIS HEAVY RAIN HAVE EXPANDED ACROSS THE COUNTY AND APPEAR NEARLY STATIONARY. RAIN IS LIKELY TO ACCUMULATE QUITE RAPIDLY AND CAUSE SERIOUS FLOODING OF ROADWAYS AND SMALL STREAMS. * SOME LOCATIONS AFFECTED INCLUDE... EARL PARK... FOWLER... IF YOU ENCOUNTER A FLOODED ROAD...TURN AROUND AND FIND AN ALTERNATE ROUTE. A CAR OR SMALL TRUCK CAN BE SWEPT OFF A ROAD AND INTO A STREAM BY AS LITTLE AS TWO FEET OF WATER. LAT...LON 4074 8712 4049 8712 4049 8754 4074 8753 & BRUMER NNNN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 2:30 PM EST, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 25, 2:30 PM EST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 230 PM CDT TUE JUN 25 2002 SHOWERS AND THUNDERSTORMS ARE OCCURING ACROSS THE FORECAST AREA. LAPS ANALYSIS OF LIS AND TEMPS SHOWS THE THUNDERSTORMS DEVELOPING ON THE OUTSIDE OF A COLDER MORE STABLE SMALL AIR MASS. WILL PUT SHOWERS AND THUNDERSTORMS LIKELY ON THE PERIPHERY COUNTYS IN NORTH CENTRAL ILLINOIS. DECIDED TO LEAVE A CHANCE OF THUNDERSTORMS FOR CHICAGO AND NORTHERN SUBURBS. WILL LEAVE A CHANCE OF SHOWERS AND THUNDERSTORMS FOR WEDNESDAY. THE SHORT WAVE IS ON SCHEDULE TO MOVE INTO THE GREAT LAKES ON WEDNESDAY. WILL LEAVE MOST OF THE EXTENDED FORECASTS ALONE FOR NOW. .CHI...NONE WHW
In the hours before
Local storm report, Jun 25, 12:46 PM EST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1246 PM CDT TUE JUN 25 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1138 AM 5 SE OSWEGO IL 1.00 INCH HAIL
06/25/02 KENDALL REPORTED BY SPOTTER AT
ROUTE 126 AND RIDGE RDSpecial weather statement, Jun 25, 1:48 PM EST, 4 hours 7 minutes before
ILZ003>006-008-010>014-019>023-032>033-039-INZ001>002-010>011-019- 261100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 1200 PM CDT/EST TUE JUN 25 2002 FOR NORTH CENTRAL AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA... THERE WILL BE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND AGAIN LATER TONIGHT. THE THUNDERSTORMS MAY PRODUCE SMALL HAIL...STRONG GUSTS OF WIND OR BRIEF PERIODS OF HEAVY RAIN. WHW
Local storm report, Jun 25, 4:02 PM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
402 PM CDT TUE JUN 25 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
254 PM DIXON IL 0.88 INCH HAIL
06/25/02 LEE REPORTED BY SPOTTER.Local storm report, Jun 25, 5:17 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO, IL
517 PM CDT TUE JUN 25 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1138 AM 5 SE OSWEGO IL 1.00 INCH HAIL
06/25/02 KENDALL REPORTED BY SPOTTERS AT
ROUTE 126 AND RIDGE RD
1210 PM PLATTVILLE IL .88 INCH HAIL
06/25/02 KENDALL REPORTED BY EMERGENCY
MANAGEMENT
0254 PM DIXON IL .88 INCH HAIL
06/25/02 LEE REPORTED BY SPOTTERSThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:41 PM EST | Severe Thunderstorm Warning | LOT | Newton | 34 min |
| Jun 25, 5:56 PM EST | Flash Flood Warning | LOT | Benton | 2 hr |
Nearby
Flash Flood Warnings in Indiana, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.